MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER2 STRAIGHT ROD480MM, COCR; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH VIPER2 STRAIGHT ROD480MM, COCR; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 196789480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, during an unknown surgery that the rod broke due to extreme bending with the bending irons.No fragments were generated.The broken rod was replaced with a new one.There was a surgical delay of ten (10) minutes.The procedure was completed successfully and there was no consequence to the patient.Concomitant device reported: bender (part number unknown, lot unknown, quantity unknown).This report involves one (1) viper2 straight rod480mm, cocr.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procodes: kwp, kwq, mnh, mni, osh.H3, h4, h6: a review of the receiving inspection (ri) for viper2 straight rod480mm, cocr was conducted identifying that lot number gm54820 was released in a single batch.Batch1: released on july 29, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection; viper2 straight rod480mm, cocr was returned and received at us customer quality (cq).Upon visual inspection at cq, it was observed that the rod was broken near to the distal end.The broken part was returned at cq.The rod was also observed to be bent.The fracture surface appears homogenous without any voids and dark spots.Thus, the complaint is being confirmed.Dimensional inspection: the diameter of the rod near the broken location was measured to be within the specification per the drawing.Document/specification review the following drawings were reviewed.-viper- straight rod, cobalt chromium no design issues or discrepancies were noticed.Investigation conclusion the complaint condition was confirmed for the viper2 straight rod480mm, cocr.No definitive root cause cannot be determined for the broken rod.It is possible that the device might have encountered unintended forces.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.H11 corrected data: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 STRAIGHT ROD480MM, COCR
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10349934
Report Number1526439-2020-01420
Device Sequence Number14104220
Product Code NKB
UDI-Device Identifier10705034295275
UDI-Public(01)10705034295275
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number196789480
Device Catalogue Number196789480
Device Lot NumberGM54820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date08/26/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BENDING INSTRUMENTS; UNKNOWN BENDING INSTRUMENTS
Patient Age22 YR